Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 74, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 7, 2005, 1:47 AM CDT for LaMoure County, North Dakota. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2005, 1:47 AM CDT (06:47 UTC)
- Expired
- Jun 7, 2005, 2:21 AM CDT
- In force
- 34 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County LaMoure County, ND
The radar
The Aberdeen radar (KABR), 108 km from the middle of the area, began a volume at 06:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 6.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2051 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 2155 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 070646
SVRBIS
NDC045-070745-
/O.NEW.KBIS.SV.W.0074.050607T0647Z-050607T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
147 AM CDT TUE JUN 7 2005
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA
* UNTIL 245 AM CDT
* AT 145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LA
MOURE...OR ABOUT 44 MILES SOUTH OF JAMESTOWN...AND MOVING NORTHEAST
AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
VERONA AROUND 205 AM CDT
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4628 9818 4629 9842 4632 9847 4636 9849
4661 9808 4662 9805 4653 9805 4652 9804
4635 9805
$$
JC2 follow-up statements
000
WWUS53 KBIS 070658
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
158 AM CDT TUE JUN 7 2005
NDC045-070745-
/O.CON.KBIS.SV.W.0074.000000T0000Z-050607T0745Z/
LAMOURE ND-
158 AM CDT TUE JUN 7 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 245 AM CDT FOR
EASTERN LAMOURE COUNTY...
AT 153 AM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR LA MOURE...
OR ABOUT 42 MILES SOUTHEAST OF JAMESTOWN...MOVING NORTHEAST AT 40
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHEASTERN LAMOURE COUNTY AT 210 AM CDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
TUESDAY MORNING FOR SOUTHEASTERN NORTH DAKOTA.
LAT...LON 4628 9818 4629 9842 4632 9847 4636 9849
4661 9808 4662 9805 4653 9805 4652 9804
4635 9805
$$
JC000
WWUS53 KBIS 070721
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
221 AM CDT TUE JUN 7 2005
NDC045-070731-
/O.CAN.KBIS.SV.W.0074.000000T0000Z-050607T0745Z/
LAMOURE ND-
221 AM CDT TUE JUN 7 2005
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LAMOURE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A
SIGNIFICANT THREAT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT
TUESDAY MORNING FOR SOUTHEASTERN NORTH DAKOTA.
LAT...LON 4628 9818 4629 9842 4632 9847 4636 9849
4661 9808 4662 9805 4653 9805 4652 9804
4635 9805
$$
RSLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:10 PM CDT, 11 hours 37 minutes earlier.
Area forecast discussion, Jun 6, 2:10 PM CDT, 11 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 210 PM CDT MON JUN 6 2005 .SHORT TERM... MAIN CONCERN IS SEVERE WEATHER AND FLASH FLOODING TONIGHT. LOW LEVEL MOISTURE IS STREAMING INTO THE REGION AHEAD OF A DEVELOPING SURFACE LOW. CAPES WILL BE RISING THIS AFTERNOON AND A LOW LEVEL JET WILL MOVE INTO THE STATE THIS EVENING. EXPECT THUNDERSTORMS TO BEGIN IN THE FAR WEST BEFORE SUNSET. NORTH CENTRAL AND NORTHWEST NORTH DAKOTA HAS THE HIGHEST RISK OF HEAVY RAIN AND FLOODING. THE ETA AND GFS MODELS SHOW MAXIMUM CONVERGENCE AND THE MOST QPF JUST NORTH OF A SURFACE LOW CENTER. THE THREAT OF SEVERE WEATHER WILL CONTINUE INTO TUESDAY FOR CENTRAL ND. SHORT WAVES WILL COMBINE WITH A LINGERING SURFACE LOW TO MAINTAIN A POTENTIAL FOR SEVERE THUNDERSTORMS. THEN A PERSISTENT SOUTHWEST FLOW ALOFT WILL MAINTAIN A GOOD CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY. .LONG TERM... FRIDAY THROUGH MONDAY NIGHT...MADE VERY FEW CHANGES TO THE EXTENDED FORECAST PACKAGE AS INHERITED FORECAST LOOKING GOOD. LATEST GFS80 SOLUTION CONTINUES TO DEVELOP AN UPPER LOW OVER MT ON SUNDAY. THIS WILL BRING THE BEST CHANCE OF THUNDERSTORMS TO THE REGION SATURDAY NIGHT THROUGH SUNDAY EVENING AS THE NORTHERN PLAINS FALLS UNDER VERY GOOD UPPER LEVEL DIVERGENCE AND DECENT MOISTURE ADVECTION. && .BIS WATCHES/WARNINGS/ADVISORIES... ...FLASH FLOOD WATCH NORTHWEST AND NORTH CENTRAL ND FROM 9 PM CDT THIS EVENING TO 6 AM CDT TUESDAY MORNING... && LM/NH
Hazardous weather outlook, Jun 6, 4:34 AM CDT, 21 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 434 AM CDT MON JUN 6 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-070933- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 434 AM CDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM WILL MOVE TO SOUTHEASTERN MONTANA THIS AFTERNOON. THUNDERSTORMS WILL DEVELOP NEAR THE LOW...THEN MOVE INTO WESTERN NORTH DAKOTA BY LATE AFTERNOON...AND SPREAD INTO CENTRAL NORTH DAKOTA TONIGHT. SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE EXPECTED TUESDAY AND WEDNESDAY AS THE LOW MOVES EAST ACROSS THE NORTHERN PLAINS. SOME THUNDERSTORMS COULD BE SEVERE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY.
In the hours before
Local storm report, Jun 7, 12:29 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1229 AM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 AM TSTM WND DMG LINCOLN 46.77N 100.70W
06/07/2005 BURLEIGH ND LAW ENFORCEMENT
BURLEIGH COUNTY DEPUTY REPORTS ROOF BLOWN OFF OF TRAILER
HOME ESTIMATED WINDS 60 MPH +
&&
VROLLERLocal storm report, Jun 7, 12:32 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1232 AM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND DMG 15 WNW MANDAN 46.91N 101.18W
06/07/2005 MORTON ND PUBLIC
PARKED 24 FOOT PULL TYPE CAMPER SPUN AROUND IN 60 MPH +
WINDS
&&
VROLLERLocal storm report, Jun 7, 12:34 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1234 AM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM HAIL BISMARCK 46.81N 100.77W
06/07/2005 0.75 INCH BURLEIGH ND PUBLIC
PENNY SIZE HAIL REPORTED BY PUBLIC AT CENTURY PARK IN
NORTHEAST BISMARCK
&&
VROLLERLocal storm report, Jun 7, 12:36 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1236 AM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 AM TSTM WND DMG LINCOLN 46.77N 100.70W
06/07/2005 BURLEIGH ND PUBLIC
PUBLIC REPORTS 8 INCH DIAMETER TREE SNAPPED OF IN LICOLN
MEADOWS TRAILER PARK. WINDS 60 MPH +
&&
VROLLERLocal storm report, Jun 7, 12:39 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1239 AM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 AM HAIL LANSFORD 48.63N 101.38W
06/07/2005 0.75 INCH BOTTINEAU ND CO-OP OBSERVER
NWS COOP OBSERVER REPORTS PENNY SIZE HAIL
&&
VROLLERLocal storm report, Jun 7, 1:43 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
143 AM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 AM TSTM WND GST 7 N ELLENDALE 46.11N 98.52W
06/07/2005 0 MPH DICKEY ND LAW ENFORCEMENT
50-70 MPH WINDS AND DIME SIZE HAIL REPORTED BY SHERIFF
DEPUTY 7 MILES NORTH OF ELLENDALE
&&
VROLLERThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:48 PM CDT | Severe Thunderstorm Warning | BIS | Bowman, Golden Valley, Slope | 57 min |
| Jun 6, 8:06 PM CDT | Tornado Warning | BIS | Golden Valley, Slope | 24 min |
| Jun 6, 8:30 PM CDT | Tornado Warning | BIS | Golden Valley, Slope | 45 min |
| Jun 6, 8:30 PM CDT | Tornado Warning | BIS | Bowman | 45 min |
| Jun 6, 8:56 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman, Hettinger, Slope | 51 min |
| Jun 6, 9:01 PM CDT | Severe Thunderstorm Warning | BIS | Billings | 44 min |
| Jun 6, 9:20 PM CDT | Severe Thunderstorm Warning | BIS | Stark | 40 min |
| Jun 6, 9:42 PM CDT | Severe Thunderstorm Warning | BIS | Stark | 48 min |
| Jun 6, 9:44 PM CDT | Tornado Warning | BIS | Adams | 31 min |
| Jun 6, 10:29 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Hettinger | 31 min |
| Jun 6, 10:39 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, McLean, Mercer | 68 min |
| Jun 6, 10:55 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 65 min |
| Jun 6, 11:06 PM CDT | Severe Thunderstorm Warning | BIS | Morton, Oliver | 54 min |
| Jun 6, 11:15 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Mountrail | 48 min |
| Jun 6, 11:33 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 43 min |
| Jun 6, 11:41 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder, Logan, McIntosh, McLean, Morton and 1 more | 64 min |
| Jun 6, 11:44 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 64 min |
| Jun 6, 11:51 PM CDT | Severe Thunderstorm Warning | BIS | McHenry | 58 min |
| Jun 7, 12:32 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville | 59 min |
| Jun 7, 12:55 AM CDT | Severe Thunderstorm Warning | BIS | McHenry, Sheridan | 65 min |
| Jun 7, 12:55 AM CDT | Tornado Warning | BIS | LaMoure, Logan | 23 min |
| Jun 7, 1:24 AM CDT | Severe Thunderstorm Warning | BIS | Dickey | 36 min |
| Jun 7, 6:05 PM CDT | Severe Thunderstorm Warning | BIS | Grant | 55 min |
| Jun 7, 6:16 PM CDT | Severe Thunderstorm Warning | BIS | Sioux | 44 min |
| Jun 7, 6:26 PM CDT | Flash Flood Warning | BIS | Grant, Sioux | 2 hr |
| Jun 7, 6:58 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 62 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.